Alert archive / Florida / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 2, 2009, 11:41 AM EDT for Duval County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2009, 11:41 AM EDT (15:41 UTC)
- Expired
- Sep 2, 2009, 2:10 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:36 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 2, 10:36 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT WED SEP 2 2009
...LOCALLY HEAVY RAINFALL EXPECTED TODAY...
.PUBLIC UPDATE...AS ALLUDED IN THE PREVIOUS DISCUSSION...THE
COMBINATION OF A QUASI-STATIONARY FRONTAL BOUNDARY DRAPED ACROSS
NORTH-CENTRAL FLORIDA...CONVERGING NORTHEAST FLOW NORTH OF THIS
FEATURE...DYNAMICS ASSOCIATED WITH AN APPROACHING UPPER LEVEL
TROUGH AND HIGH ATMOSPHERIC MOISTURE WILL PROMOTE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. THE GREATEST COVERAGE WILL
CONTINUE ACROSS OUR COASTAL ZONES WHERE BANDS OF SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS WILL CONTINUE TO SPREAD
ONSHORE.
THE MAIN CONCERN FOR TODAY WILL BE HEAVY RAINFALL...AND A FLOOD WATCH
CONTINUES THROUGH THIS EVENING FOR THE COASTAL COUNTIES. ALL OR
PORTIONS OF THIS FLOOD WATCH WILL LIKELY NEED TO BE EXTENDED THROUGH
THURSDAY AS HEAVY RAINFALL POTENTIAL WILL EXTEND THROUGH THURSDAY
MORNING.
UPDATED ZFP HAS BEEN SENT.
&&
.AVIATION...AN UNSETTLED WX PATTERN WILL CONTINUE TODAY WITH
PREVAILING MVFR CONDITIONS LIKELY DEVELOPING THIS MORNING AT
JAX...CRG...VQQ AND SSI WITH BREEZY ONSHORE FLOW TRACKING LOW CIGS
INLAND IN CONVERGENT BANDS. TEMPO IFR POSSIBLE IN CONVECTION AT ALL
SITES TODAY.
&&
.MARINE...COMBINED SEAS OF 7 FT CONTINUE TO BE REPORTED AT BUOY
41008 ALONG WITH NORTHEAST WINDS 23G27 KNOTS. FURTHER SOUTH...
BUOY 41012 REPORTED LIGHTER NORTHEAST WINDS AROUND 10 KNOTS...
WITH QUASI-STATIONARY FRONTAL BOUNDARY DRAPED JUST SOUTH OF THIS
AREA. STRONGEST WINDS WILL CONTINUE TO AFFECT OUR SOUTHEAST
GEORGIA WATERS...WITH A SCA IN EFFECT THROUGH LATE TONIGHT. HAVE
SEGMENTED NORTHEAST FLORIDA ZONES AT ST. AUGUSTINE TO INCLUDE SCEC
HEADLINES FOR COASTAL WATERS BETWEEN FERNANDINA BEACH AND ST.
AUGUSTINE. WIND SPEEDS ARE FORECAST TO WEAKEN...ALBEIT SLOWLY
OVERNIGHT AS LOW PRESSURE IS FORECAST TO TRAVERSE THE FLORIDA
PENINSULA AND ENTER THE ATLANTIC WATERS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR DUVAL-FLAGLER-NASSAU-ST
JOHNS.
GA...FLOOD WATCH THROUGH THIS EVENING FOR COASTAL CAMDEN-COASTAL
GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.
&&
.PREVIOUS PUBLIC...CONVERGENT RAIN BANDS IN NORTHEASTERLY FLOW WILL
PRODUCE LOCALLY HEAVY RAINFALL THROUGH TONIGHT. COLD FRONT
STRETCHES ACRS SRN PORTION OF FORECAST AREA WITH NE SURGE PUSHING
SOUTH ALONG THE COAST KEEPING 15 MPH WINDS AT THE BEACHES
OVERNIGHT. SATELLITE IMAGERY SHOWS A SERIES OF SHORTWAVES OVER
THE GULF THAT WILL TRAVEL ALONG THE FRONT PASSING OVER THE LOCAL
AREA TODAY. ISENTROPIC LIFT...SHORTWAVE ENERGY...DEEP MOISTURE...
AND FRONTAL BOUNDARY ARE INGREDIENTS THAT SPELL HEAVY RAINFALL.
WAS CONSIDERING EXPANDING THE FLOOD WATCH BEYOND THE COAST BUT
FEEL THE COAST WILL RECEIVE THE BRUNT OF THE RAINS. HAVE OPTED FOR
CATEGORICAL POPS FOR NE FL COAST AND EXPANDING INLAND TO STARKE...
GAINESVILLE AND OCALA THIS AFTERNOON. HAVE LIKELY POPS THRU MID
PORTION AND CHANCE NW PORTION. CLOUD COVER AND COOL NE FLOW WILL
HOLD TEMPS IN LOW 80S WITH COASTAL AREA POSSIBLY REMAINING IN 70S.
COASTAL RAIN BANDS WILL CONTINUE TONIGHT WITH LIKELY POPS FOR THE
COAST TAPERING TO SLIGHT CHANCE OVER SUWANNEE VALLEY AND MUCH OF
INLAND SE GA. EXPECT MIN TEMPS RANGING FROM MID 60S TO MID 70S.
COOLER AND DRIER AIR FILTERS INTO NW ZONES THURSDAY AS UPPER
TROUGH DIVES DEEPER INTO THE GULF OF MEXICO. NE FLOW WILL ABATE.
BEST RAIN CHANCES (60%) WILL BE ALONG COAST IN MORNING AND SRN
TIER IN AFTN. MAX TEMPS WILL BE ARND 80 AT THE COAST TO MID 80S
OVER SUWANNEE VALLEY.
ON FRIDAY...LOW PRESSURE ALONG THE FRONT WILL DRIFT INTO
ATLANTIC. GFS SHOWS THE FRONT BECOMING DIFFUSE WITH DEEP MOISTURE
SOUTH OF AREA WHILE NAM MAINTAINS A BOUNDARY OVER THE SRN ZONES
WITH DEEP MOISTURE OVER NE FL. HAVE OPTED FOR A BLEND AND WILL GO
WITH MAINLY DIURNAL POPS OF 30-40% FOR NE FL AND 20-30% SE GA.
EXPECT FEWER CLOUDS AND TEMPS IN MID/UPR 80S.
.LONG TERM...SATURDAY THROUGH TUESDAY...
MID/UPPER TROUGH WILL REMAIN WEST OF THE AREA AND RIDGE EAST OF
THE AREA PROVIDING A CONTINUATION OF A MOIST SWLY FLOW WITH
PASSING SHORTWAVES. LOW LEVEL ONSHORE FLOW IS EXPECTED AS AN
INVERTED COASTAL TROUGH SETS UP. THIS WILL KEEP TEMPS LOWER NEAR
THE COAST AND WILL GO WITH MID 80S AT THE BEACHES TO NEAR 90 ALONG
I-75 CORRIDOR. RAIN CHANCES WILL BE SLIGHTLY ABOVE NORMAL IN
40-50% RANGE EACH AFTERNOON.
&&
ECZHazardous weather outlook, Sep 2, 4:19 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 AM EDT WED SEP 2 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 419 AM EDT WED SEP 2 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT FOR THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...LOCALLY HEAVY RAINFALL POSSIBLE... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH A STATIONARY FRONT ACROSS THE AREA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN ESPECIALLY NEAR THE COAST WHERE BANDS OF RAIN WILL DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WINDS GUSTS. A FLOOD WATCH HAS BEEN ISSUED FOR THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. AREAS ALONG AND TO THE EAST OF I-95 FROM BRUNSWICK SOUTH TO JACKSONVILLE AND ST AUGUSTINE MAY RECEIVE 2 TO 4 INCHES OF RAIN OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...LOCALLY HEAVY RAINFALL IS EXPECTED THROUGH MUCH OF THE WEEK... SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST THROUGHOUT THE WEEK AS THE FRONT STALLS OVER THE AREA. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT EACH DAY WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:10 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 2 hr |
| Sep 1, 8:40 PM EDT | Small Craft Advisory | JAX | 42 hr | |
| Sep 1, 8:59 PM EDT | Areal Flood Advisory | JAX | Duval | 91 min |
| Sep 1, 10:25 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 95 min |
| Sep 2, 3:05 AM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 85 min |
| Sep 2, 3:58 AM EDT | Coastal Flood Statement | JAX | Flagler, Nassau | 16 hr |
| Sep 2, 4:24 AM EDT | Areal Flood Advisory | JAX | Saint Johns | 81 min |
| Sep 2, 7:16 AM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 119 min |
| Sep 2, 9:22 AM EDT | Areal Flood Advisory | JAX | Nassau | 113 min |
| Sep 2, 10:30 AM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 90 min |
| Sep 2, 11:43 AM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 2, 1:14 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 5 hr |
| Sep 2, 2:36 PM EDT | Areal Flood Advisory | JAX | Flagler | 114 min |
| Sep 2, 4:47 PM EDT | Areal Flood Advisory | JAX | Marion | 118 min |
| Sep 2, 6:56 AM EDT | Areal Flood Warning | JAX | Glynn | 6 hr |
| Sep 2, 8:28 AM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 2 hr |
| Sep 2, 1:10 PM EDT | Areal Flood Warning | JAX | Glynn | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.